Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 91, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 28, 2011, 4:30 PM EDT for Brown County, Monroe County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2011, 4:30 PM EDT (20:30 UTC)
- Expired
- Apr 28, 2011, 5:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, IN, Monroe County, IN
The radar
The Indianapolis radar (KIND), 54 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
080
WUUS53 KIND 282030
SVRIND
INC013-105-282115-
/O.NEW.KIND.SV.W.0091.110428T2030Z-110428T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
430 PM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 515 PM EDT
* AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF BLOOMINGTON...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
UNIONVILLE...LAKE LEMON AND WOODVILLE HILLS AROUND 440 PM EDT...
YELLOWWOOD LAKE AND HELMSBURG AROUND 445 PM EDT...
NASHVILLE AND BEANBLOSSOM AROUND 450 PM EDT...
GNAW BONE AND STORY AROUND 455 PM EDT...
STONE HEAD AROUND 500 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3918 8667 3933 8661 3933 8644 3932 8610
3920 8610 3907 8612
TIME...MOT...LOC 2030Z 280DEG 38KT 3925 8652
WIND...HAIL 60MPH 1.00IN
$$
SMF3 follow-up statements
760
WWUS53 KIND 282040
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 PM EDT THU APR 28 2011
INC013-105-282115-
/O.CON.KIND.SV.W.0091.000000T0000Z-110428T2115Z/
BROWN-MONROE-
440 PM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MONROE AND BROWN COUNTIES UNTIL 515 PM EDT...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES NORTHEAST OF BLOOMINGTON...MOVING EAST AT
45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
YELLOWWOOD LAKE AND HELMSBURG AROUND 445 PM EDT...
NASHVILLE AND BEANBLOSSOM AROUND 450 PM EDT...
GNAW BONE AND STORY AROUND 455 PM EDT...
STONE HEAD AROUND 500 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3915 8651 3933 8647 3933 8644 3932 8610
3920 8610 3907 8612
TIME...MOT...LOC 2040Z 280DEG 38KT 3923 8639
WIND...HAIL <50MPH 1.00IN
$$
SMF349
WWUS53 KIND 282050
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 PM EDT THU APR 28 2011
INC105-282100-
/O.CAN.KIND.SV.W.0091.000000T0000Z-110428T2115Z/
MONROE-
450 PM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3912 8638 3924 8637 3931 8629 3932 8610
3920 8610 3907 8612
TIME...MOT...LOC 2050Z 280DEG 38KT 3921 8626
$$
INC013-282115-
/O.CON.KIND.SV.W.0091.000000T0000Z-110428T2115Z/
BROWN-
450 PM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROWN COUNTY
UNTIL 515 PM EDT...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR NASHVILLE...OR 13 MILES EAST OF BLOOMINGTON...
MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STORY AROUND 455 PM EDT...
GNAW BONE AND STONE HEAD AROUND 500 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3912 8638 3924 8637 3931 8629 3932 8610
3920 8610 3907 8612
TIME...MOT...LOC 2050Z 280DEG 38KT 3921 8626
WIND...HAIL <50MPH 1.00IN
$$
SMF493
WWUS53 KIND 282100
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
500 PM EDT THU APR 28 2011
INC013-282111-
/O.CAN.KIND.SV.W.0091.000000T0000Z-110428T2115Z/
BROWN-
500 PM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3912 8638 3924 8637 3931 8629 3932 8610
3920 8610 3907 8612
TIME...MOT...LOC 2101Z 280DEG 38KT 3919 8611
$$
SMFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:20 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 28, 3:20 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 320 PM EDT THU APR 28 2011 .UPDATE... SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... STRONG UPPER TROUGH ROTATING EAST ACROSS THE SOUTHERN GREAT LAKES WILL BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS EVENING. MEANWHILE STRONG SURFACE LOW OVER THE ST. LAWRENCE VALLEY WILL MOVE NORTHEAST ALLOWING THE PRESSURE GRADIENT TO DIMINISH ACROSS OUR REGION TONIGHT. HIGH PRESSURE RIDGE OVER THE GREAT PLAINS WILL DOMINATE OUR WEATHER FRIDAY INTO EARLY SATURDAY AS IT MOVES EAST ACROSS OUR REGION. THE NEXT FRONTAL SYSTEM WILL MOVE INTO OUR REGION LATE SATURDAY NIGHT AND SUNDAY BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. SOME MODELS INDICATE THIS FRONTAL SYSTEM MAY TEMPORARILY STALL NEAR THE OHIO RIVER AS A WEAK LOW PRESSURE TROUGH MOVES BY. THIS MAY RESULT WITH A CHANCE OF SHOWERS AND ISOLATED THUNDERSHOWERS LATE SUNDAY INTO MONDAY. FINALLY HIGH PRESSURE WILL DOMINATE OUR WEATHER LATE MONDAY THROUGH WEDNESDAY BEFORE ANOTHER FRONTAL SYSTEM MOVES OUR WAY ON DAY 7. && .NEAR TERM TONIGHT/... RADAR HAS SHOWN A RAPID INCREASE IN SHOWERS AND ISOLATED THUNDERSHOWERS LAST FEW HOURS. A FEW MARGINALLY STRONG STORMS POSSIBLE ARE POSSIBLE NEXT FEW HOURS AS LAPSE RATE STEEPENS AND WIND PROILERS AND VAD WIND PROFILERS INDICATE A 40 TO 50 KNOT MID LEVEL JET. IN ADDITION 35 TO 40 MPH WIND GUSTS POSSIBLE FOR A FEW MORE HOURS. AFTER DARK PRECIP WILL DIMINISH QUICKLY WITH LOSS OF DAY TIME HEATING. WILL CONTINUE A CHANCE OF SHOWERS MOST AREAS THROUGH MIDNIGHT AND THEN DRY MOST AREAS AFTER MIDNIGHT WITH THE POSSIBLE EXCEPTION OF THE EAST. FORECAST PROBLEM FOR LATER TONIGHT WILL BE HOW QUICKLY SKIES CLEAR AND TEMPERATURES. I BELIEVE SOME CLOUDINESS MAY CONTINUE ACROSS THROUGH LATE TONIGHT ESPECIALLY ACROSS OUR EAST. WILL RAISE LOW TEMPERATURES SLIGHTLY THERE DUE TO SOME WINDS AND CLOUDS. && .SHORT TERM...FRIDAY THROUGH MONDAY. MAIN FORECAST FOCUS WILL BE TEMPERATURES EARLY ON AND RAIN CHANCES SATURDAY NIGHT THROUGH MONDAY. RIDGE OF HIGH PRESSURE MOVING EAST ACROSS OUR REGION WILL DOMINATE OUR WEATHER FRIDAY INTO EARLY SATURDAY. FAIR WEATHER WILL BE THE RULE. FOR FRIDAY AND FRIDAY NIGHT WILL GO WITH A MAV/MET BLEND ON TEMPERATURES. ACTUALLY BOTH ARE PRETTY CLOSE. AS THE HIGH MOVES EAST MODELS INDICATE AN INCREASING SOUTHERLY FLOW LATE FRIDAY NIGHT. THIS MAY HOLD UP TEMPERATURES A LITTLE OVER WESTERN SECTIONS AS SOME MIXING MAY LESSEN EFFECTS OF RADIATIONAL COOLING. ON SATURDAY WILL GO CLOSER TO WARMER MAV TEMPERATURES AS THERE WILL BE SOME SUN ALONG WITH WARM ADVECTION. MODELS MOVE A COLD FRONT INTO OUR NORTHWEST LATE SATURDAY NIGHT AND ACROSS OUR REGION SUNDAY. THERE IS SOME DISAGREEMENT BETWEEN MODEL RUNS ON WHETHER THIS FRONT WILL STALL JUST TO OUR SOUTHEAST OR CONTINUE MOVING ON. CURRENT MODEL RUNS ARE A LITTLE MORE PROGRESSIVE INDICATING PRECIP MAY BE PRETTY MUCH OVER WITH BY LATE SUNDAY NIGHT OR MONDAY. HOWEVER PAST RUNS WERE SLOWER AND I AM NOT COMPLETELY SOLD THAT IT MAY NOT TEMPORARILY STALL...SO WILL KEEP A CHANCE OF SHOWERS MOST AREAS SUNDAY NIGHT AND ACROSS OUR EAST INTO MONDAY. THIS ENDING IS STILL SOMEWHAT FASTER THAN THE PREVIOUS FORECAST...BUT NOT AS FAST AS CURRENT MODEL RUN. && .LONG TERM...MONDAY NIGHT THROUGH THURSDAY. ANOTHER RIDGE OF HIGH PRESSURE WILL DOMINATE OUR WEATHER MUCH OF THIS PERIOD BRINGING DRY CONDITIONS MUCH OF THE PERIOD. WENT PRETTY CLOSE TO HPC TEMPERATURES TUESDAY AND A LITTLE WARMER THAN HPC NUMBERS WEDNESDAY AS WARM ADVECTION INCREASES. BOTH EUROPEAN AND GFS INDICATE LOW CHANCES OF PRECIP ACROSS OUR WEST LATE WEDNESDAY NIGHT AND OVER MOST OF OUR REGION THURSDAY AS A FRONTAL SYSTEM AND UPPER TROUGH MOVES INTO OUR REGION. && .AVIATION.../FOR 281800Z TAFS/... CEILING MAY REMAIN ON THE CUSP OF MVFR THROUGH THE DAY AS CUMULUS THAT ARE FORMING AS WELL AS THOSE MOVING IN FROM THE WEST GENERALLY HAVE BASES FROM 2000 TO 3500 FT. THE UPPER LOW CURRENTLY TO THE NORTHWEST OVER NORTHERN ILLINOIS WILL SLIDE EAST ACROSS NORTHERN INDIANA AND SHOULD PROVIDE SOME EXTRA LIFT AND COLDER TEMPERATURES ALOFT THAT WILL CAUSE BROKEN TO OVERCAST CLOUD COVER ACROSS THE SITES ALONG WITH THE POTENTIAL FOR SHOWERS AND A FEW THUNDERSTORMS. WITH CONFIDENCE OF THUNDER AT ANY LOCATION AT A SPECIFIC TIME LOW WILL NOT INCLUDE AT THIS POINT BUT WILL INCLUDE A CB MENTION AT ALL SITES THROUGH 2Z WHEN WEAK INSTABILITY SHOULD DIE OFF AFTER SUNSET. WIND GUSTS UP TO 40 KTS MAY BE POSSIBLE OUT OF THE SOUTHWEST AND SHOULD CONTINUE TO MIX DOWN THROUGH SUNSET. COULD SEE SOME MVFR CEILINGS OVERNIGHT AS CLOUD BASE DROPS A BIT WITH LOSS OF HEATING AND DRYING MOVES IN ALOFT...AND THIS DRYING SHOULD WIN OUT BY TOMORROW MORNING AND VFR PREVAIL. && && .HYDROLOGY... AREAL FLOOD WARNINGS ARE IN EFFECT FOR A LARGE PART OF OUR REGION ALONG AND WEST OF A KOKOMO TO LEBANON TO SULLIVAN LINE THROUGH MIDDAY FRIDAY. FORTUNATELY...I DO NOT EXPECT RAINS THIS EVENING TO HAVE ANY SIGNIFICANT IMPACT ON ON-GOING FLOODING AS THESE SHOWERS WILL BE MOVING RATHER QUICKLY AND MOST OF THEM WILL BE LIGHT. MODERATE RAIN AMOUNTS WILL OCCUR SATURDAY NIGHT AND SUNDAY WHICH COULD HAVE SOME IMPACT ON SOME BASINS AND ON-GOING FLOODING. THE REST OF THE WEEK WILL BE DRY WITH THE POSSIBLE EXCEPTION OF THURSDAY. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM....JH AVIATION...CP HYDROLOGY...JH
Hazardous weather outlook, Apr 28, 5:40 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 540 AM EDT THU APR 28 2011 INZ021-028>031-035>049-051>057-060>065-067>072-290945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 540 AM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. NEARLY ANY SHOWER OR STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. A FEW STORMS MAY APPROACH SEVERE LIMITS. IN ADDITION...BREEZY CONDITIONS ARE EXPECTED TODAY AND THIS EVENING WITH WIND GUSTS OF 40 MPH EXPECTED. WITH SOILS SATURATED DUE TO RECENT RAINS...WINDS OF THIS MAGNITUDE MAY BE ABLE TO BRING DOWN TREES. UNSECURED OUTDOOR OBJECTS WILL LIKELY BE BLOWN ABOUT. FINALLY...EXTENSIVE FLOODING WILL CONTINUE ALONG AREA RIVERS. MAJOR FLOODING WILL CONTINUE ALONG PORTIONS OF AREA RIVERS IN SOUTHERN AND SOUTHWEST INDIANA...AND PERHAPS ALONG THE TIPPECANOE RIVER IN CARROLL COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. EXTENSIVE FLOODING WILL CONTINUE ALONG AREA RIVERS FOR AT LEAST THE NEXT SEVERAL DAYS...WITH MAJOR FLOODING ALONG PORTIONS OF RIVERS IN SOUTHERN AND SOUTHWEST INDIANA...AND PERHAPS ALONG THE TIPPECANOE RIVER IN CARROLL COUNTY. THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE AGAIN FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT DAMAGE FROM STRONG WINDS TODAY...ALONG WITH ANY HAIL OR THUNDERSTORM WINDS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) NIELD
In the hours before
Local storm report, Apr 28, 12:52 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1252 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 3 NW ZIONSVILLE 39.98N 86.31W
04/28/2011 M1.87 INCH BOONE IN TRAINED SPOTTER
24 HOUR TOTAL
0700 AM HEAVY RAIN 4 S SHERIDAN 40.08N 86.22W
04/28/2011 M1.75 INCH HAMILTON IN TRAINED SPOTTER
24 HOUR TOTAL
0700 AM HEAVY RAIN 3 WSW THORNTOWN 40.11N 86.66W
04/28/2011 M1.40 INCH BOONE IN TRAINED SPOTTER
24 HOUR TOTAL
0700 AM HEAVY RAIN 3 SW THORNTOWN 40.10N 86.65W
04/28/2011 M1.58 INCH BOONE IN TRAINED SPOTTER
24 HOUR TOTAL
0700 AM HEAVY RAIN 4 SW UNIVERSAL 39.58N 87.51W
04/28/2011 M1.45 INCH VIGO IN TRAINED SPOTTER
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 NW ZIONSVILLE 39.97N 86.30W
04/28/2011 M1.50 INCH BOONE IN TRAINED SPOTTER
24 HOUR TOTAL
0700 AM HEAVY RAIN 1 W TIPTON 40.28N 86.06W
04/28/2011 M1.88 INCH TIPTON IN TRAINED SPOTTER
24 HOUR TOTAL
0800 AM HEAVY RAIN 4 N ZIONSVILLE 40.01N 86.27W
04/28/2011 M1.40 INCH BOONE IN TRAINED SPOTTER
24 HOUR TOTAL
0800 AM HEAVY RAIN 4 S STILESVILLE 39.58N 86.63W
04/28/2011 M1.40 INCH MORGAN IN TRAINED SPOTTER
24 HOUR TOTAL
&&
AHOMANNLocal storm report, Apr 28, 1:08 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
108 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM HEAVY RAIN 5 WNW GRAYSVILLE 39.15N 87.64W
04/28/2011 M1.69 INCH SULLIVAN IN CO-OP OBSERVER
24 HOUR TOTAL
0831 AM HEAVY RAIN 6 NW WEST LAFAYETTE 40.51N 86.99W
04/28/2011 M1.27 INCH TIPPECANOE IN CO-OP OBSERVER
24 HOUR TOTAL
0836 AM HEAVY RAIN 1 SW PENCE 40.35N 87.53W
04/28/2011 M1.00 INCH WARREN IN CO-OP OBSERVER
24 HOUR TOTAL
0851 AM HEAVY RAIN 5 NE VINCENNES 38.73N 87.45W
04/28/2011 M1.00 INCH KNOX IN CO-OP OBSERVER
24 HOUR TOTAL
0901 AM HEAVY RAIN 2 S LINDEN 40.16N 86.90W
04/28/2011 M1.29 INCH MONTGOMERY IN CO-OP OBSERVER
24 HOUR TOTAL
&&
AHOMANNLocal storm report, Apr 28, 1:11 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
111 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM HEAVY RAIN 6 SE CRAWFORDSVILLE 39.98N 86.82W
04/28/2011 M1.47 INCH MONTGOMERY IN CO-OP OBSERVER
24 HOUR TOTAL
0921 AM HEAVY RAIN 4 WNW PERRYSVILLE 40.08N 87.51W
04/28/2011 M1.15 INCH VERMILLION IN CO-OP OBSERVER
24 HOUR TOTAL
0934 AM HEAVY RAIN 4 SW REELSVILLE 39.51N 87.02W
04/28/2011 M2.01 INCH PUTNAM IN CO-OP OBSERVER
24 HOUR TOTAL
0936 AM HEAVY RAIN ELWOOD 40.28N 85.84W
04/28/2011 M1.27 INCH MADISON IN CO-OP OBSERVER
24 HOUR TOTAL
&&
AHOMANNLocal storm report, Apr 28, 1:16 PM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
116 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 AM HEAVY RAIN 5 WSW KOKOMO 40.45N 86.22W
04/28/2011 M1.47 INCH HOWARD IN CO-OP OBSERVER
24 HOUR TOTAL
0716 AM HEAVY RAIN 1 W GREENCASTLE 39.64N 86.86W
04/28/2011 M2.19 INCH PUTNAM IN CO-OP OBSERVER
24 HOUR TOTAL
0726 AM HEAVY RAIN 6 W LEBANON 40.05N 86.59W
04/28/2011 M1.63 INCH BOONE IN CO-OP OBSERVER
24 HOUR TOTAL
0736 AM HEAVY RAIN 3 SW DANVILLE 39.73N 86.56W
04/28/2011 M1.40 INCH HENDRICKS IN CO-OP OBSERVER
24 HOUR TOTAL
0753 AM HEAVY RAIN 2 E ATTICA 40.29N 87.21W
04/28/2011 M1.34 INCH FOUNTAIN IN CO-OP OBSERVER
24 HOUR TOTAL
0806 AM HEAVY RAIN TERRE HAUTE 39.47N 87.38W
04/28/2011 M1.48 INCH VIGO IN CO-OP OBSERVER
24 HOUR TOTAL
&&
AHOMANNLocal storm report, Apr 28, 1:21 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
121 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM HEAVY RAIN 2 E JAMESTOWN 39.93N 86.59W
04/28/2011 M2.17 INCH HENDRICKS IN CO-OP OBSERVER
24 HOUR TOTAL
0606 AM HEAVY RAIN 2 W CLINTON 39.66N 87.44W
04/28/2011 M1.67 INCH VERMILLION IN CO-OP OBSERVER
24 HOUR TOTAL
0616 AM HEAVY RAIN 5 SW TIPTON 40.23N 86.11W
04/28/2011 M1.88 INCH TIPTON IN CO-OP OBSERVER
24 HOUR TOTAL
0656 AM HEAVY RAIN 5 NNW EAGLE CREEK RESER 39.92N 86.34W
04/28/2011 M1.22 INCH HENDRICKS IN CO-OP OBSERVER
24 HOUR TOTAL
0706 AM HEAVY RAIN MARSHALL 39.85N 87.19W
04/28/2011 M1.38 INCH PARKE IN CO-OP OBSERVER
24 HOUR TOTAL
&&
AHOMANNSpecial weather statement, Apr 28, 4:28 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 428 PM EDT THU APR 28 2011 INZ054-055-282115- JOHNSON-MORGAN- 428 PM EDT THU APR 28 2011 ...STRONG THUNDERSTORM ADVISORY FOR EASTERN MORGAN AND JOHNSON COUNTIES UNTIL 515 PM EDT... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF FRANKLIN...OR 20 MILES SOUTH OF INDIANAPOLIS...MOVING EAST AT 45 MPH. QUARTER SIZE HAIL HAS BEEN REPORTED WITH THIS STORM. THIS STORM WILL BE NEAR... FRANKLIN AND WHITELAND AROUND 435 PM EDT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3962 8597 3936 8597 3937 8632 3958 8632 TIME...MOT...LOC 2027Z 269DEG 40KT 3949 8617 77/TDUD
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:03 PM EDT | Areal Flood Warning | IND | Clay, Fountain, Montgomery, Parke, Putnam, Sullivan and 4 more | 7 hr |
| Apr 27, 9:59 PM EDT | Areal Flood Warning | IND | Boone, Hendricks | 3 hr |
| Apr 27, 10:55 PM EDT | Special Weather Statement | IND | Randolph | 35 min |
| Apr 27, 10:58 PM EDT | Tornado Warning | IND | Delaware, Randolph | 27 min |
| Apr 27, 11:19 PM EDT | Tornado Warning | IND | Randolph | 15 min |
| Apr 28, 12:40 AM EDT | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 4 hr |
| Apr 28, 1:08 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 41 hr |
| Apr 28, 5:27 AM EDT | Areal Flood Warning | IND | Boone, Montgomery | 30 hr |
| Apr 28, 6:36 AM EDT | Areal Flood Warning | IND | Boone, Carroll, Clinton, Fountain, Hamilton, Howard and 5 more | 29 hr |
| Apr 28, 6:47 AM EDT | Areal Flood Warning | IND | Clay, Greene, Hendricks, Marion, Montgomery, Morgan and 6 more | 29 hr |
| Apr 28, 4:28 PM EDT | Special Weather Statement | IND | Johnson | 47 min |
| Apr 28, 4:37 PM EDT | Special Weather Statement | IND | Knox | 38 min |
| Apr 28, 4:57 PM EDT | Special Weather Statement | IND | Bartholomew | 48 min |
| Apr 28, 5:12 PM EDT | Special Weather Statement | IND | Jackson | 48 min |
| Apr 28, 5:14 PM EDT | Special Weather Statement | IND | Martin | 46 min |
| Apr 28, 5:29 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 20 min |
| Apr 28, 5:37 PM EDT | Special Weather Statement | IND | Monroe | 38 min |
| Apr 28, 5:52 PM EDT | Special Weather Statement | IND | Jennings | 23 min |
| Apr 28, 6:32 PM EDT | River Flood Warning | IND | Hamilton, Marion | 23 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.